Seroquel dosage?

Discussion in 'Therapy and Medication' started by Ruby, Apr 2, 2007.

  1. Ruby

    Ruby Well-Known Member

    What is the theraputic dose for seroquel? I thought that the highest dose was 800mg (the dose I'm on) but the psych said that that's a low dose and wants me to go on 1000mg which, according to him, isn't really high. :blink:

    Sorry if this seems pointless, I just wanted to know from a personal experience point of view.
  2. TLA

    TLA Antiquitie's Friend

    not sure of the theraputic dose, can't answer...

    BUT, I can only tolerate 100 mg in order to function the next day. Doubt I really need it for I am not very manic, but without it I am awake 2 days+.
    I do think 800 mg - 1000 mg is HIGH. I would ask a Web doc for opinion or keep researching!
    You are smart to be concerned or careful.

    Others here should know too (Carolyn)
  3. TwilightKid

    TwilightKid Well-Known Member

    Hm... is Seroquel another name for Seroxat? Coz i am on those right now.
  4. TLA

    TLA Antiquitie's Friend

  5. theleastofthese

    theleastofthese SF Friend Staff Alumni

    I was on 25mg of Seroquel for a very short time. It knocked me flat out for hours. I even quartered the pill and it STILL made me so woozy I couldn't sit up straight or do anything. As for drug information, try That site has very good info delivered in a very straightforward easy to understand fashion. (isn't the generic name for Seroquel 'quetiapine'?) correct me if I'm wrong.

  6. jupiter202

    jupiter202 Well-Known Member

    800-1000 mgs???? That seems like a lot but then again everyone is different.

    I can only take 25 at a time...and it makes me COMPLETELY knocked out and woozy!
  7. jupiter202

    jupiter202 Well-Known Member

    Im a nerd....I just investigated a little further and supposedly 1200 is the max. I just have a hard time with seroquel so I was amazed people can actually take it in that amount!

    Is it something you have already been on? Or a new RX?
  8. Ruby

    Ruby Well-Known Member

    I'd take 2000mg if it meant that it'd get rid of some of my symptoms. I've found myself questioning life, like I'm not sure that I'm not dreaming. I mean dreams seem real, this could be some dream? I have no proof. Um, Ive been on seroquel for a while, risperidone worked better but the side effects werent good.. same for zxprexa.
  9. jupiter202

    jupiter202 Well-Known Member

    Oh ok, so you have been on it already. I thought it was just a new RX, and I thought going that high right off the bat was pretty rough! But if you have already been on, then yeah maybe you need to raise it up.

    I hope whatever you do, it works for you... :smile:
  10. MrDepressed

    MrDepressed Guest

    I was just started on seroquel at the lowest dose they give theuraputically, 25mg... this makes me quite droggy and tired after about an hour, but I am gettin use to it, tomorrow I will move up to 50 mg 2x a day.. I hope I dont have to go as hi as you.
  11. Ruby

    Ruby Well-Known Member

    It makes me sleep for 12+ a night and even when I'm awake I'm still really tired. I'm not really sure if that's due to the medication or the depression but I can't seem to function; even the most simple of tasks takes a huge amount of effort. I'm on over 10 tablets a day for various conditions, that can't help.
  12. jupiter202

    jupiter202 Well-Known Member

    Ugh that groggy feeling SUCKS! Is there anything else you can take to help you that wont make you feel as sleepy?
  13. slim_to_none

    slim_to_none Well-Known Member

    800mg does seem high.
    and someone mentioned before that they thought the generic name was quetiapine, and thats right.
    seroquel is a drug which affects EVERYONE differently.
    i take regular doses of it. 50mg in the am, 50mg at 5pm, and 300mg at night, and whilst IP i have 4 x 50mg doses availiable to me as PRN medication.

    i find it does nothing for me really. the higher doses do help somewhat. but not dramatically enough for me to believe in the drug.

    i have actually seen a patient on about 1200mg of seroquel (i think that was the dose), and they were still running about crazily.

    as i said, guess it affects everyone differently.
  14. Beret

    Beret Staff Alumni

    when i was living in CT my doc gave me 1600mg per day, to get rid of my manic symptons. eventually i felt like a zombie and couldnt handle all my meds i was taking, much less i could drive anylonger. i believe seroquel works different for everyone, but please talk to your doc about your concerns and ask him what he tries in achieving. good luck hun.
  15. i was also on 8000 mg, its the maximum reccomened (researched) dose, but doctors do sometimes prescribe over it if they think its positive affects out weigh the side affects, as long as your under a doctors guideance you should be okay, but maybe ask for a second opinion just to be certain- ask your doctor why he's prescribing more aswell. good luck xx
  16. reborn1961

    reborn1961 Guest

    I am currently on 600mg. I think it may depend on your response to it and any medical conditions that could cause a problem. If your doc's response doesn't add of for you, try the actual pharm company that makes the pill. Good luck.
  17. derbygirl

    derbygirl Chat and Forum Buddy

    Whoa, thats such a high dose. Very wise to be questioning that kind of recommendation, I dont want to scare you, but doctors are frequently wrong or misperceive what is needed. I was on 150mg a day and i was sick as a dog! Although, that has been the effect of any anti-psychotic ive been on. Now I'm on no meds, but youre lucky you can take them.
  18. TLA

    TLA Antiquitie's Friend

    Yep, individuals handle it differently.
    I am the same as Mr. Depressed-with 50 mg I am out in 45 minutes, with 100 I can sleep half a day. :sleep:

    I had a severe depression episode and had to go back in the hospital for 2 nights. They gave me 400 mg and I was dead fast. (I mean as log, sleep).
    I think people need to ASK doctors, why am I taking this?? What will it do good for me?? How do I know it's working?? I am usually shy, but with doctors I am assertive.
    Just my suggestion.
  19. Ruby

    Ruby Well-Known Member

    It works fairly well on me (I think), it's just the horrible sedation. I'm also terrified of gaining weight on this drug. Also, NEVER od on this tablet, seriously.